How niacin lowers high cholesterol safely

Archived health article:

“It is rare that anyone addresses the most important question: “What works best?” It is such a simple question. Instead, too much research today proceeds primarily for profit. We have witnessed the transformation of medical motives from a “health-and-improvement motive” to a “much-increased income motive.” The profit machine has ultimately consumed the spirit or focus of many a well-intentioned doctor.

Hoffer A, Saul AW and Foster HD. Niacin: The Real Story. Basic Health Pub, 2011.

Niacin Beats Statins

by Andrew W. Saul, Editor

(OMNS Nov 14, 2013) Statins for everyone? If media are to be believed, and if the drug industry has its way, the answer is “you bet.” The American Academy of Pediatrics has stated that kids as young as eight years of age might take statin drugs. Specifically: “As a group, statins have been shown to reduce LDL cholesterol in children and adolescents with marked LDL cholesterol elevation . . . when used from 8 weeks to 2 years for children aged 8 to 18 years.”
https://pediatrics.aappublications.org/content/128/Supplement_5/S213.full

Strangely enough, American Academy of Pediatrics projects receive cash from Merck & Co., Pfizer and Sanofi-Aventis, as well as from Procter and Gamble, Nestlé and other large corporations.

Statin drugs can produce serious side effects in adults. Such risk is of even more concern for the still-developing bodies of children. Statin side effects may include liver damage; elevated CPK (creatine kinase) and/or muscle pain, aches, and muscle tenderness or weakness (myalgia); drowsiness; myositis (inflammation of the muscles); rare but potentially fatal kidney failure from rhabdomyolysis (severe inflammation of muscle and muscle breakdown); memory loss; mental confusion; personality changes or irritability; headaches; difficulty sleeping, anxiety; depression; chest pain; high blood sugar and type 2 diabetes; acid regurgitation; dry mouth; digestive problems including bloating, gas, diarrhea or constipation; nausea and/or vomiting, or abdominal cramping and pain; rash; leg pain; insomnia; eye irritation; tremors; dizziness; and more.

What a list. Well, this is America, and you have the right to remain sick. Evidently you also have the right to be continually bombarded with exhortations to take statins, and to give them to your children as well. Statins for second-graders? Sure! Do you want fries with that? The news media, television commercials, medical schools, and especially the pharmaceutical industry all want you and your family to be good, uncritical, daily consumers of pharmaceutical medicine.

To Learn More:

How niacin (Vitamin B3) lowers high cholesterol safely

OMNS free subscription link
subscribe
OMNS archive link
archives